Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 12, 2001, 3:29 PM EDT for York County, Maine. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2001, 3:29 PM EDT (19:29 UTC)
- Expired
- Jul 12, 2001, 4:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County York County, ME
The radar
The Portland,ME radar (KGYX), 87 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 121930 SVRGYX MEC031-122000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 329 PM EDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL YORK COUNTY IN SOUTHWEST MAINE * UNTIL 400 PM EDT * AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH BERWICK...OR ABOUT 6 MILES EAST OF DOVER...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTH OF YORK AT 345 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4322 7086 4306 7070 4328 7056 4330 7070
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:01 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 12, 2:01 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 201 PM EDT THU JUL 12 2001 DISC...IN THE SR...XPCT SHRA TO DISSIPATE AFT PSG OF S/W TROF & LOSS OF DIURNAL HEATING RGT ARND 00Z. ISOLD HI RPTS LKLY TO CONT TO COME INTO THS OFFICE FOR THE NXT FEW HRS. MST OF THE HI HAS BN PEA SIZED. LRGR STM NR UNITY BEING TARGETED W/ NOWCASTS. H5 LOW TO DOMINATE WX SCENARIO FOR ANOTHER 1 TO 2 DAYS. TDS GRADUALLY LWR DURG THE NXT 48 HRS ON RELATIVELY DRY WSW FLO NR THE SFC. XPCT SHRA TO BE DIURALLY DRIVEN W/ BEST FOCUS FOR PCPN TO BE IN THE MTNS. PCPN TO BE LESS WIDESPREAD FRI...& EVN LESS SO BY SAT. MTNS THE ONLY COS TO HOLD ONTO CHC POPS DURG THE NGT. ENUF DRY AIR & GRDNT TO HOLD OFF ON PTCHY BR JUST ABT ALL ZNS DURG THE NXT FEW NGTS. TEMPS GRDLY CLIMB W/ MOR SNSHN EA PASSING DAY INTO THE WKND. ONSHORE COMPONENT ALG THE MIDCST WL KP IT SLGTLY COOLER THERE. MARINE...WNDS TO STAY BLO SCA THRU THE PDj. WNDS WL G20 KTS BRIEFLY ON FRI. MR...GRADUAL WARM UP CONTS NXT WEEK. FCSTID = 13 .GYX... ME...NONE. NH...NONE. JC
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.